contributor author | Prabhata K. Swamee | |
contributor author | Govinda C. Mishra | |
contributor author | Bhagu R. Chahar | |
date accessioned | 2017-05-08T20:49:00Z | |
date available | 2017-05-08T20:49:00Z | |
date copyright | January 2000 | |
date issued | 2000 | |
identifier other | %28asce%290733-9437%282000%29126%3A1%2828%29.pdf | |
identifier uri | http://yetl.yabesh.ir/yetl/handle/yetl/27948 | |
description abstract | The minimum area section is a thoroughly investigated problem in the hydraulics literature. However, because of the complexities of the analysis, the design of a minimum seepage loss section has not been attempted as yet. In this investigation, using previously derived results, simplified algebraic equations for computation of seepage loss from triangular, rectangular, and trapezoidal canals have been presented, which replace accurately the cumbersome evaluation of complex integrals. Using these seepage loss equations and the general uniform flow equation, explicit equations for the design variables of minimum seepage loss canal sections have been obtained for each of the three canal shapes by applying nonlinear optimization technique. The optimal trapezoidal section has the least seepage loss and cross-sectional area among the three optimal sections. A step-by-step design procedure for rectangular and trapezoidal canal sections has been presented. The analysis also includes the sensitivity of the seepage loss to design variables around the optimum value. | |
publisher | American Society of Civil Engineers | |
title | Design of Minimum Seepage Loss Canal Sections | |
type | Journal Paper | |
journal volume | 126 | |
journal issue | 1 | |
journal title | Journal of Irrigation and Drainage Engineering | |
identifier doi | 10.1061/(ASCE)0733-9437(2000)126:1(28) | |
tree | Journal of Irrigation and Drainage Engineering:;2000:;Volume ( 126 ):;issue: 001 | |
contenttype | Fulltext | |